

GCF REGIONAL DIALOGUE WITH LATIN AMERICA 24-26 JULY 2023, MONTEVIDEO, URUGUAY

The GCF Regional Dialogue with Latin America serves as a platform for stakeholders to accelerate their engagement with GCF, to learn from experience, to identify and prioritize climate change mitigation and adaptation initiatives that will support sustainable development in their respective countries and region, thereby strengthening the impact of GCF in each region. The objectives of Regional Dialogue include:

- To increase understanding of GCF priorities, policies, tools, and guidance among National Designated Authorities (NDAs), Accredited Entities (AEs), Direct Access Entities (DAEs), Delivery Partners (DPs), and other stakeholders;
- To support countries to identify and address their Readiness support needs and optimize the benefit obtained from the Readiness Programme, and in particular from the revised Readiness Strategy;
- To advance programming through the discussion and coordination of project ideas at the national and regional levels:
- To strengthen the capacity of DAEs to develop strong Concept Notes and Funding Proposals;
- To hear from stakeholders in relation to their priorities, challenges, and ideas related to working with GCF;
- To foster collaboration among stakeholders to increase the effectiveness and impact of GCF-funded initiatives.

AGENDA

Venue: Radisson Montevideo Victoria Plaza

DAY 1 - MONDAY, 24 JULY 2023

Moderator: Cayetano Casado, Regional Manager for Latin America, Division of Country Programming, GCF

Time	Tonic			
Time	Topic			
08.00 – 09.00	REGISTRATION			
09.00 – 09.40	OPENING REMARKS			
(40 min)	Conference Room (4 th floor)			
	 Opening of the event – Moderator (5 min) 			
	 Opening remarks – Henry Gonzalez, Executive Director (a.i.), GCF 			
	 Welcome remarks – Juan Carlos Jintiach, Global Alliance of Territorial Communities and Indigenous People's Advisory Group of the GCF (TBC) 			
	 Welcome remarks – Natalie Pareja, National Designated Authority and Director of Climate Change, Ministry of the Environment, Oriental Republic of Uruguay 			
	 Welcome remarks – His Excellency Robert Bouvier, Minister of Environment of the Oriental Republic of Uruguay 			
09.40 – 10.30	SESSION 1: GCF PRIORITIES 2024-2027			
(50 min)	Conference Room (4 th floor)			
	Presentations			
	• IEU evaluation of GCF-1 and recommendations for GCF-2 – Galyna Uvarova, Data and GIS Specialist, Independent Evaluation Unit, GCF (10 min)			
	 Updated Strategic Plan and links to increased NDC ambition – Cayetano Casado, Regional Manager for Latin America, Division of Country Programming, GCF (15 min) 			
	 The road to a successful GCF-2 replenishment – Nonhlanhla Zindela, Deputy Director, Division Country Programming, GCF (10 min) 			
	Q&A (15 min)			



10.30 – 11.00 (30 min)	NETWORKING, COFFEE BREAK				
<u> </u>	CESSION DECIDIORES OF DIAY				
11.00 – 12.00	SESSION 2: REGION STATE OF PLAY				
(6o min)	Conference Room (4 th floor)				
	Presentation				
	 Overview of GCF's engagement in Latin America including analysis of public and private sectors portfolio – Cayetano Casado, Regional Manager for Latin America, Division of Country Programming, GCF (15 min) 				
	Panel discussion				
	 Country and entity perspective on opportunities for engagement with GCF 				
	 Ivan Cruz, Director of Financial Mechanisms and Portfolio Management, Ministry of the Environment and Natural Resources, Dominican Republic (10 min) 				
	 Alejandro Miranda, Executive Principal, Vice-presidency Sustainable Development, CAF (10 min) 				
	Q&A (25 min)				
12.00 – 13.00	SESSION 3: ENHANCING COUNTRY OWNERSHIP				
(6o min)	Conference Room (4 th floor)				
	Presentation				
	 Latest developments on GCF and country ownership - Nonhlanhla Zindela, Deputy Director, Division of Country Programming, GCF (15 min) 				
	Panel discussion				
	 Coordination mechanisms, procedures for project review and issuance of no- objections, alignment of GCF support to NDCs (10 min) 				
	 Jimena Cortés, Technical Advisor to the NDA, Department of National Planning, Colombia (5 min) 				
	2. Edward Werner Escobar, public Policy Specialist, Ministry of Economy and Finance, Peru (5 min)				
	Q&A (35 min)				
13.00 – 14.00	LUNCH				
(6o min)	Arcadia Restaurant (25 th floor)				
14.00 – 15.15 (75 min)	SESSION 4: READINESS FOR NDC AND NAP IMPLEMENTATION FINANCING – PLENARY				
(75)	Conference Room (4 th floor)				
	Presentation				
	 IEU evaluation of the Readiness Programme - Galyna Uvarova, Data and GIS Specialist, Independent Evaluation Unit, GCF (10 min) 				
	 Latest developments (NDC and NAP Implementation Financing Framework, revised Readiness Strategy) – Valentina Villoria, Regional Officer for Latin America, Division of Country Programming, GCF (10 min) 				
	 Overview of the methodology for developing a pipeline of resilient projects – Cayetano Casado, Regional Manager for Latin America, Division of Country 				



	Panel discussion						
	Country experier	Country experience					
	 Karina Barrera, Undersecretary of Climate Change, Ministry of Environmer Water and Ecological Transition, Ecuador (10 min) 						
	Q&A (20 min)						
	Introduction to working Division of Country Prog	· ·	Regional Officer for Latin America,				
15.15 – 15.45	NETWORKING, COFFEI	E BREAK					
15.45 — 17.00 (75 min)	SESSION 5: READINESS PARALLEL SESSIONS	S FOR NDC AND NAP IMPL	EMENTATION FINANCING –				
	Theme 1: Readiness programming and prioritization	Theme 2: Readiness for enabling environments	Theme 3: Readiness for investment projects origination				
	• • • • • • • • • •	Renoir (4 th floor)	Picasso (4 th floor)				
	Conference Room (4 th floor)	Moderator: Valentina Villoria, Regional Officer	Moderator: Marc Dumas-Johansen, Agriculture and Food Security Specialis				
	Moderator: Francisco	for Latin America, Division					
	Arango, Readiness Consultant for Latin	of Country Programming,	GCF				
		GCF	Country and Entity experiences.				
	America, Division of Country Programming, GCF	Country experience. Wenceslao Carrera, Project Director, Ministry	Edward Werner Escobar, Public Policy Specialist, Ministry of Economy and Finance, Peru (5 min)				
		of Science, Technology and the Environment, Cuba (5 min)	Anton Willems, Executive Director, Profonanpe (5 min)				
17.00 – 17.30	SESSION 5: READINESS FOR NDC AND NAP IMPLEMENTATION FINANCING – PLENARY						
(30 min)	Conference Room (4 th floor)						
	Reporting back to plenary						
	Moderator: Valentina Vill Programming, GCF	oria, Regional Officer for Lat	in America, Division of Country				
17.30 – 17.45	WRAP-UP DAY 1						
(15 min)	Conference Room (4 th floor)						
	 Key take aways day 1 - Nonhlanhla Zindela, Deputy Director, Division of Country Programming, GCF (10 min) 						
	 Closing – Cayetano Casado, Regional Manager for Latin America, Division of Country Programming, GCF (5 min) 						
18.30 – 20.00	WELCOME RECEPTION	HOSTED BY URUGUAY					
		Venue: Auditorio Nacional del Sodre, Calle Florida esquina Mercedes (5 min walking from Radisson Montevideo Victoria Plaza)					



DAY 2 – TUESDAY, 25 JULY 2023

Time	Topic				
09.00 – 09.15	OPENING DAY 2				
(15 min)	Conference Room (4 th floor)				
	Recap from day 1 and introduction to day 2 agenda - Cayetano Casado, Regional Manager for Latin America, Division of Country Programming, GCF (10 min)				
09.15 – 10.15	SESSION 6: ACCREDITATION AS A PROGRAMMING TOOL				
(6o min)	Conference Room (4 th floor)				
	Presentation				
	Board guidance, alignment of accreditation with country priorities and lessons learned from accreditation/reaccreditation - Olena Borysova, Division of Country Programming, GCF (20 min)				
	Panel discussion				
	Country and entity experience (20 min)				
	 Paula Ellinger, Climate Action Director, Fundación Avina 				
	 Alejandro Camacho, Director of Sustainable Financing, Ministry of Finance and Public Credit, Mexico 				
	Q&A (20 min)				
10.15 – 10.45 (30 min)	NETWORKING, COFFEE BREAK				
10.45 – 12.00 (TBC) (75 min)	SESSION 7: PROJECT DEVELOPMENT: GCF-ALIGNED AND HIGH-QUALITY PROJECTS – PLENARY Conference Room (4 th floor) Presentations				
	 What to programme with GCF: overview of public sector priorities – Marc Dumas, Senior Agriculture and Food Security Specialist, Division of Mitigation and Adaptation, GCF (10 min) 				
	What to programme with GCF: overview of private sector priorities – Daniel Farchy, Climate Investment Manager, Private Sector Facility, GCF (10 min)				
	 Updates on the Simplified Approval Process (SAP) and the Project Preparation Facility (PPF) – Freddy Soto, Project Specialist, Division of Mitigation and Adaptation, GCF (15 min) 				
	 Overview of environmental and social safeguards and sexual exploitation abuse and harassment risk tool, gender and indigenous peoples – Bertha Chiudza, Environmental and Social Safeguards Specialist, Office of Sustainability and Inclusion, GCF (10 min) 				
	Q&A (20 min)				
	Introduction to parallel sessions - Marc Dumas-Johansen, Senior Agriculture and Food Security Specialist, Division of Mitigation and Adaptation, GCF (10 min)				



12.00 – 13.00 (60 min)	SESSION 8a: PROJECT DEVELOPMENT: GCF-ALIGNED AND HIGH-QUALITY PROJECTS – PARALLEL SESSIONS					
(GO ITIIII)	Theme 1: Climate rationale	Theme 2:	Theme 3: Environmental and Social Standards, Sexual Exploitation, Gender			
	Conference Room (4 th	Additionality	Picasso (4 th floor)			
	floor)	Renoir (4 th floor)	Bertha Chiudza, Office of Sustainability and			
	Marc Dumas- Johansen, Division of Mitigation and Adaptation, GCF	Anurag Mishra, Division of Mitigation and Adaptation, GCF	Inclusion, GCF			
	Shahid Parwez, Division of Portfolio Management, GCF	Daniel Farchy, Division of Private Sector Facility, GCF				
13.00 – 14.00	LUNCH					
(60 min)	Arcadia Restaurant (2	5 th floor)				
14.00 – 15.00 (60 min)	SESSION 8b: PROJECT DEVELOPMENT: GCF-ALIGNED AND HIGH-QUALITY PROJECTS – PARALLEL SESSIONS					
	Theme 4: Financial	Theme 5:	Theme 6: Indigenous Peoples			
	Instruments	Scalability	Picasso (4 th floor)			
	Conference Room (4 th floor)	Freddy Soto,	TBC			
	Yunyeong Yang, Division of Private Sector Facility, GCF	Division of Mitigation and Adaptation, GCF				
	Grace Lee, Division of Mitigation and Adaptation, GCF	Adaptation, GCI				
15.00 – 15.30	SESSIONS 8: PROJE	CT DEVELOPMENT:	PLENARY			
(30 min)	Conference Room (4 th floor)					
	Reporting back to plenary					
	Moderator: Marc Dumas-Johansen, Senior Agriculture and Food Security Specialist, Division of Mitigation and Adaptation, GCF					
15.30 – 15.40	WRAP-UP DAY 2					
(10 min)	Conference Room (4 th floor)					
	Key take aways day 2 - Nonhlanhla Zindela, Deputy Director, Division of Country					
	Programming, GCF Closing – Cayetano Casado, Regional Manager for Latin America, Division of					
	 Closing – Cayetano Casado, Regional Manager for Latin America, Division of Country Programming, GCF 					
15.40 – 16.00 (20 min)	NETWORKING, COF	FEE BREAK				



16.00 – 18.00	BILATERALS						
(120 min)	Bilateral sessions (25 mins each). All rooms on the fourth floor						
	Dali	Miro	Cezanne I	Cezanne II	Renoir	Picasso	
16.00 – 16.25							
16.30 – 16.55							
17.00-17.25							
17.30 – 17.55							
18.30 – 20.00	NETWORKING DINNER HOSTED BY THE GCF						
	Venue: Bodega Joanicó (the dinner will include a visit to the winery and wine tasting. Transportation of all participants by bus from Radisson Montevideo Victoria Plaza)						



DAY 3 – WEDNESDAY, 26 JULY 2023

Time	Session				
09.00 – 09.15	OPENING DAY 3				
(15 min)	Conference Room (4 th floor)				
		to day 3 agenda — Cayetano Casado, Regional n of Country Programming, GCF (10 min)			
09.15 – 10.15 (60 min)	SESSION 9: SUPPORTING CLIMATE-ALIC PLENARY	GNED FINANCIAL SYSTEM DEVELOPMENT-			
,	Conference Room (4 th floor)				
	Presentations				
	 Status quo of climate-aligned finan Director, Partnering for Readiness, 	cial system development – Tobias Dorr, Project GIZ (10 min)			
	1	ligned financial system development – Yunyeong t, Division of Private Sector Facility, GCF (10 min)			
	Panel discussion				
	Countries' experiences engaging with	th the private sector			
	 Leandro Gorgal, Undersecretary of International Financial Relations for Development, Ministry of Economy, Argentina (10 min) 				
	 Mirthia González, Climate Change Analyst and Planner, Ministry of Environment, Panama (10 min) 				
	Q&A (20 min)				
10.15- 10.45 (30 min)	NETWORKING, COFFEE BREAK				
10.45 – 11.45 (60 min)	SESSION 10: SUPPORTING CLIMATE-ALIGNED FINANCIAL SYSTEM DEVELOPMENT-PARALLEL SESSIONS				
(00 11111)	Breakout group discussions by themes				
	Theme 1: Effective engagement with financial sector actors, central banks,	Theme 2: Green Taxonomy/Green Bonds			
	financial institutions	Picasso (4 th floor)			
	Conference Room (4 th floor)	Moderator: Tobias Dorr, Project Director,			
	Moderator: Marco Schiewe, Head of	Partnering for Readiness, GIZ			
	Project, GIZ Brazil Presentation:	Presentations:			
		Jaime Tramon, Advisor Financial and			
	Macarena Mo, Technical Consultant of the Ministry of Environment and Danela	International Affairs Division, Ministry of			
	Medina, Sustainable Finance Department	Finance, Chile			
	Chief, Central Bank, Uruguay Country representative (TBC)				
11.45 – 12.00 (15 min)	SESSION 10: SUPPORTING CLIMATE-ALI PLENARY	GNED FINANCIAL SYSTEM DEVELOPMENT-			
, ,	Conference Room (4 th floor)				
	Reporting back to plenary				
	Moderator: Daniel Farchy, Climate Investment Manager, Private Sector Facility, GCF				



12.00 – 13.00 (60 min)	SESSION 11: ADAPTIVE MANAGEMENT: LESSONS FROM IMPLEMENTATION OF READINESS GRANTS/PPF IN LATIN AMERICA						
	Conference Room (4 th floor)						
	Presentation						
	 Overview of Latin America's Readiness portfolio performance Key challenges faced in the region during readiness implementation Familiarity on the GCF's adaptive management process Exchange best practices and lessons learned from implementation that can inform the origination of high-quality proposals Boosting administrative/operational efficiencies Shahid Parwez, Monitoring and Evaluation Specialist, Division of Portfolio Management, GC 						
	(45 mins)						
	Q&A (15 min)						
13.00 – 14.00	LUNCH	th a					
(6o min)	Arcadia Restaura						
14.00 – 15.00		DAPTIVE MANAGE		FROM IMPLE	EMENTATIO	ON OF	
(6o min)	FUNDED ACTIVITIES IN LATIN AMERICA Conference Room (4 th floor)						
	Presentation						
	 Challenges during funded activities implementation; GCF's adaptive management options/requirements, restructuring and cancellation – Roberto Lopez, Portfolio Management Lead, Division of Portfolio Management, GCF (45 min) 						
	Q&A (15 min)						
15.00 – 15.30	CLOSING REMA	ARKS					
(30 min)	Conference Room (4 th floor)						
	 Moderator closes the event including presentation key take aways— Regional Manager for Latin America, Division of Country Programm Closing remarks – Nonhlanhla Zindela, Deputy Director, Division of Programming, GCF (5 min) 					GCF (25 min)	
15.30 – 16.00	NETWORKING, COFFEE BREAK						
16.00 – 18.00	BILATERALS						
(120 min)	Bilateral sessions (25 mins). All rooms on the fourth floor						
	Dali	Miro	Cezanne I	Cezanne II	Renoir	Picasso	
16.00 – 16.25							
9					+		
16.30 – 16.55							



SIDE EVENT

DAY 3 – WEDNESDAY, 26 JULY 2023

Time	Session		
16.00 – 17.00 (60 min)	SIDE EVENT: CHALLENGES AND LESSONS LEARNED FROM READINESS GRANTS WITH UNOPS		
	Conference Room (4 th floor)		
	Presentations		
	 Introduction to the overall portfolio of grants that UNOPS manages on behalf of the GCF, the LATAM portfolio, as well as the Grant Management Team and process. 		
	Presentation of three main challenges in the grant management process.		
	Success stories and lessons learned.		
	Robin Glinka, Project Management Support Specialist and Tianshu Zhang Project Management Support Officer, UNOPS (20 min)		
	Q&A (35 min)		
	Wrap up and takeaways (5 min)		

